MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERMAFIX FIXATION SYSTEM; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. PERMAFIX FIXATION SYSTEM; STAPLE, IMPLANTABLE
Catalog Number 0113120
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the subject product has not been made available for evaluation.Based on the available information and without a sample to evaluate, we are unable to determine the origin of the stain on the packaging of the device.If the sample is returned for evaluation, this report will be updated.A review of the manufacturing records was performed for the subject lot and found that the lot was manufactured to specification.To date, this is the first reported complaint for the subject lot of (b)(4) units manufactured in august of 2018.Sample has not been returned to date.
 
Event or Problem Description
It was reported that the permafix fixation device was unpacked in the middle of procedure and it was found that it was contaminated by what was described as a bloodstain inside the package.Problem was noted out of box and the product was not used in the case.The image provided by the user facility shows a stain on the inner side of the sterile pouch.The origin of the stain cannot be determined at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
To date, the subject product has not been made available for evaluation.Based on the available information and without a sample to evaluate, we are unable to determine the origin of the stain on the packaging of the device.If the sample is returned for evaluation, this report will be updated.A review of the manufacturing records was performed for the subject lot and found that the lot was manufactured to specification.To date, this is the first reported complaint for the subject lot of 400 units manufactured in august of 2018.Follow up 1 addendum: the subject product was returned for evaluation and a visual examination performed.The foreign material was confirmed and occurred at the pouch manufacturing stage.Root cause was determined to supplier related.Residue smoke/steam from heat resulted in a build up on the exhaust hood which dripped onto the internal layers of the pouch during the manufacturing process.The foreign material visualized was found to be embedded within the seven internal layers of the overall structure of the pouch.The material was location within the internal layers of the pouch and not contacting the permafix device.Updated fields: d.10, g.7, h.2, h.3, h.6, h.10.H11:section a through f the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant /reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERMAFIX FIXATION SYSTEM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8582180
Report Number1213643-2019-03619
Device Sequence Number19590666
Product Code GDW
UDI-Device Identifier00801741016721
UDI-Public(01)00801741016721
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Catalogue Number0113120
Device Lot NumberHUCU2366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1